Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Life >> Living With HIV

Pages: 1
lilfshrmn
Member

Reged: 03/07/13
Posts: 49
Loc: SE US
Skinny legs with a Budda belly
      #276249 - 05/19/14 07:31 PM

Gained most of the weight back lost due to wasting. Unfortunately, it's all gone straight to my gut in the form of fat. Getting moderate exercise and low impact walking in several times a week. Cheeks, buttocks, legs and arms still quite skinny. Is this the new norm?

Post Extras: Remind Me!   Notify Moderator  
calamitous
Newbie

Reged: 08/15/13
Posts: 13
Re: Skinny legs with a Budda belly new
      #276251 - 05/20/14 10:01 PM

Hello Lilfrshm - I have always suffered from skinny arms and legs - big body, think of apple with toothpicks. After a bout of PCP, my arms and legs were scrawnier than ever. I have worked hard starting with very light weights to rebuild some muscle in my arms and went back to running (started with very slow walking). It has helped but it has been frustrating because it seems if I miss a week or so because of bad weather or illness I am almost back to zero. I also cleaned up my diet a lot, no alcohol, lots of water and fiber... in all I dropped 2 pant sizes in addition.

Not sure it is the new normal but it has taken lots of effort.


Post Extras: Remind Me!   Notify Moderator  
anotherday
Moderator

Reged: 05/15/13
Posts: 473
Loc: Alberta, Canada
Re: Skinny legs with a Budda belly new
      #276252 - 05/20/14 11:22 PM

Total opposite here, infact I gained alot of weight after being diagnosed. Eat incredibly healthy the only thing that really changed in the last year is the amount of all out exercise I used to take part in.

I work a full ten hour day now, quite physical work ... alot of standing, climbing ladders and dragging heavy loads around on pallets ... so end of the day I am now TIRED to the point I can't go for a walk, go to the gym or anything extra. Then of course the weight gain happened.

I take thyroid meds along with Atripla, vit D, blood pressure meds and coming soon probably some sort of diabetic pills. All this came about due to the HIV diagnosis. I quit drinking, eat tons of veggies/fruits, lean protein ... the full diatery recomendations.

I never encountered wasting, thought that was going to be the normal when I was first diagnosed, I was going to become deathly thin looking ... far from it! HIV does do different things to different people I guess!

--------------------
anotherday ... in paradise!
daily ponder ... be the reason someone smiles today!

Post Extras: Remind Me!   Notify Moderator  
riverprincessModerator
Moderator

Reged: 12/25/11
Posts: 1786
Loc: Jersey Shore
Re: Skinny legs with a Budda belly new
      #276256 - 05/21/14 09:06 AM

Depending on what meds your on, there is a diagnosis called Lipodystroiphy. That is where we lose muscle mass and the fat seems to go to our belly. I call it the Barrel on Stilts syndrome. It hit me years ago and I do my best to keep my legs strong and tummy under control. As for the butt, I've put an ad in the lost and found in hopes that someone finds where it fell off. lol

--------------------
Look up to the Heavens for the answers to Lifes questions .

Post Extras: Remind Me!   Notify Moderator  
anotherday
Moderator

Reged: 05/15/13
Posts: 473
Loc: Alberta, Canada
Re: Skinny legs with a Budda belly new
      #276264 - 05/21/14 09:29 PM

Do you have a reward posted river, if so I have seen alot of "butt" up here in Canada ... maybe it packed it's bags and headed north! I'll catch one and claim the reward!!!

--------------------
anotherday ... in paradise!
daily ponder ... be the reason someone smiles today!

Post Extras: Remind Me!   Notify Moderator  
riverprincessModerator
Moderator

Reged: 12/25/11
Posts: 1786
Loc: Jersey Shore
Re: Skinny legs with a Budda belly new
      #276271 - 05/22/14 10:08 AM

Most definitly anotherday ! I priced a new one and it was definitly too expensive. I'd settle for a used one in good condition, But keep in mind, I'm a white girl , so no green irish butts , or cocoa ones for me , though it may prove to be interesting. lol

--------------------
Look up to the Heavens for the answers to Lifes questions .

Post Extras: Remind Me!   Notify Moderator  
iam1
Fanatic

Reged: 06/17/09
Posts: 167
Loc: Georgia
Re: Skinny legs with a Budda belly new
      #276303 - 05/24/14 01:55 PM

When I saw your post I knew there would be the answers that are there. You have to excuse some of us. We've been living with this disease for a LONG time and most of us (including you, now) have suffered some of the physical effects. Some of it's become a living joke. And, we're all the butt (albeit flat) of that joke.

Your Budda belly is nothing new. It's been happening to people for thousands of years. Because of our meds it happens to people with HIV with more regularity. Another euphemism that was used in the '90's and early 2000's was "Crix Belly", because of the issue happening to so many people who took Crixivan.

I'd love to be able to tell you exactly what to do to get rid of it in 3 easy steps for the low price of only $49.99, but essentially it's your body telling you how things are. (See. I'm making bad jokes, too!)

1) Eat properly. 2) Get GOOD exercise.

You can work with someone more familiar with the body to find out exactly what exercises you need to do to work on the belly, but these are basically all you can ever do to affect your body's shape.

As for the skinny legs - 1) Eat properly. 2) Get GOOD exercise. Most people go through life with skinny legs. It's not noticeable until they get the big stomach. Exercise the legs specifically. I resit telling you to change your diet, because that should only be done with supervision. As a person with HIV you sometimes have to be careful about going too heavy in any given direction. A well balanced diet is good for everybody!

Post Extras: Remind Me!   Notify Moderator  
riverprincessModerator
Moderator

Reged: 12/25/11
Posts: 1786
Loc: Jersey Shore
Re: Skinny legs with a Budda belly new
      #276306 - 05/24/14 05:54 PM

It all depends on the medication.I'm not sure if I'm recalling correctly but I think it was when I was on Sustiva and Viramune. Go easy on the fiber Caladimus, you don't want to be cleamsing out your body too much. But in life we are all buildt differently. <ost folks are actually envious of my thin legs, if only they knew !

--------------------
Look up to the Heavens for the answers to Lifes questions .

Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 1366

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3